Tauberian Theorem of Erdős Revisited

Dedicated to the memory of Paul Erdős

In connection with the elementary proof of the prime number theorem, Erdős obtained a striking quadratic Tauberian theorem for sequences. Somewhat later, Siegel indicated in a letter how a powerful "fundamental relation" could be used to simplify the difficult combinatorial proof. Here the author presents his version of the (unpublished) Erdős–Siegel proof. Related Tauberian results by the author are described.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received December 20, 1999

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Korevaar, J. Tauberian Theorem of Erdős Revisited. Combinatorica 21, 239–250 (2001). https://doi.org/10.1007/s004930100022

Download citation

  • AMS Subject Classification (2000) Classes:  40E05; 11A41